Oregon, 2005Heavy Snow in Oregon, March 28 to 29, 2005
March 28 to 29, 2005 · NWS MFR · 1 event in 1 county or zone
No warnings or advisories were in effect for ORZ030 at this time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
No warnings or advisories were in effect for ORZ030 at this time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 28, 2:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 28, 2:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PST MON MAR 28 2005
.SHORT TERM...NEXT SYSTEM APPROACHING THE REGION FROM THE NW IS
CLIPPING RIGHT ALONG WITH THE AID OF A 130KT JET. WATER VAPOR SHOWS
THIS SYSTEM WELL NEAR 48/135. THE MODELS ARE IN PRETTY GOOD
AGREEMENT MOVING THE SYSTEM ONSHORE EARLY TUESDAY MORNING. THIS
SYSTEM LOOKS FAIRLY WET AND WITH A 45-50KT 700MB FLOW FROM THE WEST
LOCATIONS LIKE THE CASCADES ARE EXPECTED TO ACCUMULATE NEARLY A FOOT
OF NEW SNOW OVERNIGHT THROUGH EARLY TUESDAY MORNING. SNOW LEVELS
WILL GENERALLY BE AROUND 3500 FEET. STEADY PRECIPITATION WILL CHANGE
TO SHOWERS BY AFTERNOON THEN DECREASE TUESDAY EVENING. HIGH PRESSURE
WILL BUILD IN WEDNESDAY THROUGH THURSDAY FOR TEMPORARY DRYING. THE
GFS MODEL DOES SHOW A WEAK WARM FRONT BRUSHING NORTHERN AREAS LATE
WEDNESDAY AND WEDNESDAY EVENING SO THERE MAY BE SOME SPRINKLES OVER
COOS AND DOUGLAS COUNTIES OTHERWISE DRY.
.LONG TERM...A COOL AND MOIST NW FLOW DEVELOPS OVER THE REGION
THROUGH THE PERIOD WITH SEVERAL SYSTEMS MOVING THROUGH TO KEEP THE
WEATHER ON THE UNSETTLED SIDE.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE OREGON TO CA BORDER 0-60 NM.
...SNOW ADVISORY CASCADE FOOTHILLS OF DOUGLAS COUNTY ABOVE 3500
FEET 10 PM TONIGHT UNTIL 10 AM TUESDAY.
...SNOW ADVISORY CASCADES AND SISKIYOUS ABOVE 3500 FEET ZONES
27-28 10 PM TONIGHT UNTIL 10 AM TUESDAY.
CA...SMALL CRAFT ADVISORY OREGON BORDER TO PT ST GEORGE CA 0-60 NM.
...SNOW ADVISORY WESTERN SISKIYOU COUNTY ABOVE 3500 FEET ZONE 80
10 PM TONIGHT UNTIL 10 AM TUESDAY.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD
HOLTZHazardous weather outlook, Mar 28, 6:45 AM PST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
645 AM PST MON MAR 28 2005
CAZ080-291430-
WESTERN SISKIYOU COUNTY-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY FOR ABOVE
3500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ024-291430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
RIVER STATEMENT FOR THE ILLINOIS RIVER NEAR KERBY. SEE PDXFLSMFR FOR
FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ025-291430-
EASTERN DOUGLAS COUNTY FOOTHILLS-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY MORNING ABOVE
3000 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS 10 AM TUESDAY OTHER WISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ027-028-291430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY. SEE
PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS AT 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.
GERIG
In the hours before
Local storm report, Mar 28, 3:11 PM PST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
311 PM PST MON MAR 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HEAVY RAIN N DUNSMUIR 41.23N 122.27W
03/28/2005 0.00 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL OF 2.19 FROM 8AM TO 8AM NEAR DUNSMUIR
0306 PM HEAVY RAIN 5 WNW GRANTS PASS 42.47N 123.41W
03/28/2005 0.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR PRECIPITATION 1.62 IN
0306 PM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
03/28/2005 0.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL 8AM TO 8AM 2.30 IN
0306 PM HEAVY RAIN 3 E SIXES 42.81N 124.42W
03/28/2005 0.00 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFAL FROM 7AM TO 7AM WAS 2.05
0306 PM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
03/28/2005 0.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL FROM 1PM TO 1PM WAS 1.20 IN
&&
HESSHeavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- March 28, 7:00 PM PST to March 29, 7:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
Spotter 1W Crescent recorded 7 inches of snow overnight.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 28, 20051 death · 1 event
- Lightning Strike in Pennsylvania, March 28, 2005$140,000 · 1 event
- Flood in New York, March 28 to 29, 2005$100,000 · 1 event
- Flooding in Rhode Island, March 28 to 31, 2005$50,000 · 4 events
- Flash Flood in Georgia, March 28, 2005$50,000 · 1 event
- Flash Flood in New York, March 28, 2005$50,000 · 1 event
- Strong Wind in Florida, March 28, 2005$25,000 · 1 event
- Flooding in Indiana, March 28, 2005$20,000 · 5 events
- Winter Weather in Vermont, March 28, 2005$20,000 · 4 events
- Flood in Pennsylvania, March 28 to 31, 2005$20,000 · 1 event
- Flood in New York, March 28 to 31, 2005$20,000 · 1 event
- Flood and Heavy Rain in New York, March 28 to 29, 200512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442104.